MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER

BECTON DICKINSON MEDICAL (SINGAPORE) BD INSYTE-W¿ PERIPHERAL VENOUS CATHETER; INTRAVASCULAR CATHETER
Model Number 381344
Medical Device Problem Codes Leak/Splash (1354); Unstable (1667)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd insyte-w¿ peripheral venous catheter leaked blood and backed out of the patient's vein.This occurred 50 times during use.The following information was provided by the initial reporter, translated from (b)(6): "blood leakage.Unfortunately, our customer told us that blood always leaked out and that it was not possible to fix the indwelling vein cannula properly to the patient." "what was the location of the leakage? the insertion site or elsewhere? ¿there is always leakage of blood from the cannula and it is not possible to fix it correctly on the patient¿ did the needle/catheter back out of vein? yes¿".
 
Event or Problem Description
It was reported that the bd insyte-w¿ peripheral venous catheter leaked blood and backed out of the patient's vein.This occurred 50 times during use.The following information was provided by the initial reporter, translated from german: "blood leakage.Unfortunately, our customer told us that blood always leaked out and that it was not possible to fix the indwelling vein cannula properly to the patient." "what was the location of the leakage? the insertion site or elsewhere? ¿there is always leakage of blood from the cannula and it is not possible to fix it correctly on the patient¿ did the needle/catheter back out of vein? yes.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 18-apr-2022.H6: investigation summary: forty-nine unused representative samples were received for investigation.All representative samples were subjected to visual inspection to check for cannula and catheter tip integrity and penetration and drag testing to check for cannula and catheter penetration force and drag force.All samples passed the visual inspection with no cannula and catheter tip damage observed, and the penetration force and drag force were within product specification.The returned samples were also subjected to visual inspection to check for adapter and catheter tubing damage which could cause leakage as well as catheter leakage testing.No adapter and catheter tubing damage were observed, and all the samples passed the catheter leakage testing.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.

Brand Name
BD INSYTE-W¿ PERIPHERAL VENOUS CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14162137
Report Number8041187-2022-00207
Device Sequence Number14935582
Product Code FOZ
UDI-Device Identifier30382903813446
UDI-Public30382903813446
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151698
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Model Number381344
Device Catalogue Number381344
Device Lot Number1274065
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2022
Supplement Date Received by Manufacturer05/20/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown